How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16049
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

Severe itching.

Customer Question

Hi, i have i serious condition. right before the Christmas holidays, i had i sever influenza, (not the swine). and i, not knowing the risk of taking penicillin, started to take Apocillin tablets. after 3 days, i started to feel quiet better, and at the same time i got a rash which was one of the side effects of Apocillin. i immediately quit the tablets and got rid of the sickness. but i started to see many small pimples. then was the itch. once a week and afterward more and more, i had an irritating itch which did not cause any noticing rash, just few red dots here and there, but not very serious. but the itching part of it was very hard on me. it itched every where on my body, like being poked by a needle. i visited my family doctor and he after some blood test, acknowledged that i was i adult acne case and not a result of penicillin consumption. but the itch hasn't disappeared and still comes back every 2nd or 3rd day. I still get many pimples in my face, and even on my scalp. lately i noticed that on my upper eyelid, i have a dry spot witch reddens and is burning (maybe eczema?) I have to take allegri tablets to damp the itch while I'm waiting for a dermatologist.
I know that before i had the influenza, i started to have allot more nasal congestion with yellow stuff, and my throat was full of slime, every morning. I noticed that i had, and still have, a layer with streptococci bacteria on my tongue.
I now wonder, has the Apocillin weakened my immune system and that may resulted the bacterias i my body to cause this itch.
and if not, do you have any opinions on what i might be? every time i take blood test, i shows normal values and even a cancer test was negative.
With best regards
Omid
Norway
Submitted: 6 years ago.
Category: Health
Expert:  A. Schuyler, NP replied 6 years ago.

Hello,

Welcome to Just Answer and thanks for your question. Apocillin will not affect your immune system in any way. Adult acne (rosacea) is treated with low dose antibiotics and medications to help with inflammation. There are many things that can cause skin to itch, which your dermatologist will have to sort out when you see him. Diphenhydramine (Benadryl), loratadine (Alavert, Claritin), cetirizine (Zyrtec) are some other antihistamines you can try to see if they improve the itching for you any better than what you have been taking.

 

http://www.mayoclinic.com/health/rosacea/DS00308

 

Customer: replied 6 years ago.
thanks again,
but the 3 doctors (family doctors) have already excluded the acne case and i don't have any form of redness i my face, which is a symptoms of rosacea. i have been taking cetrizine for 2 month and my body starts to get immune against it. I have to mention that i have had sinus inflammation for few years ago and it feels like that its back again. does it have anything to do with bacteria activities in my body? did you notice that i mentioned that i have a white layer of streptococci on my tongue?
sorry to tell you, but your answer works to be a bit
superficial
with regards
Expert:  A. Schuyler, NP replied 6 years ago.

Please read the link I sent you. That is why I sent it, so you could learn about rosacea. It tells all about the condition. Also, one does not become "immune" to cetirizine. Sinus infections are generally viral rather than bacterial. All people have bacteria on their bodies all the time. Strep is no exception. If it isn't causing pain it is normal.

 

There is no way to give anything but a "superficial" response to such a question. Just Answer is here to give advice and information about disease processes. Diagnoses are done by examination and tests conducted in a personal visit. If your doctors have not found a cause for your itching so far, you will have to see a dermatologist for a diagnosis. I hope that isn't too "superficial" for you. You also mentioned in your first question that "...acknowledged that i was i adult acne case.." then you state that the two family doctors have excluded it. Such contradictions make any attempt to answer you difficult.

Customer: replied 6 years ago.
i know, i have red about rosacea before, and know all about it. i know that its not my condition. cetirizine did work against the itching at the start, but the effect has been fading by time. I did mention that i had a red sore and dry spot on my upper eyelid which started to spread lately (maybe eczema?)
I do NOT mean to upset you, but you have to put yourself in my shoes and understand me. i have had this condition for few month and nobody has given me a certain answer to my problem. this problem has started to affect my everyday life and is destroying me bit by bit. i really miss my healthy body, even though i am in a really good shape otherwise.
again. with my best regards
Expert:  A. Schuyler, NP replied 6 years ago.

There is no way anyone can give you an answer to what you have online. You will need to see the dermatologist for that. There is no way to tell if it is eczema, which just means skin inflammation.

 

 

Customer: replied 6 years ago.
i thank you for your time, but reques to share my case with other experts
Expert:  A. Schuyler, NP replied 6 years ago.

I will opt out and take your thank you for exactly what it is worth.

 

Customer: replied 6 years ago.
sorry again, but i still would like to share my case with other experts!
Customer: replied 6 years ago.
Relist: Answer quality.
not good enough answer